MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested but not provided, ethnicity - requested but not provided , race - requested but not provide, implanted date: device was not implanted, explanted date: device was not explanted.The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported the detachable valve came off during the case.They made sure the valve was screwed on, and it still came off during the procedure.A glidewire was used with the reported product.Additional information was received on february 9, 2018.Patient was fine.There was no blood loss or issues.The case was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information and the completed investigation.One used 6fr peripheral destination device was returned for product evaluation.The sheath hub was mated with the crosscut valve assembly.The device was decontaminated, and during decontamination, the crosscut valve assembly detached from the sheath hub.After decontamination, microscopic visual inspection of the device was carried out.No anomalies were noted with either the threads on the sheath hub or the inner lumen of the luer of the crosscut valve assembly.A kink was noted in the sheath near the sheath hub.The crosscut valve assembly and the sheath hub were then mated securely, and tensile force was applied to the valve while it remained attached to the sheath hub.The crosscut valve assembly did not detach from the sheath hub while force was applied.No other anomalies were noted.Further testing of a securely mated crosscut valve assembly and sheath hub did not result in detachment.The destination peripheral guiding sheath ifu states: "ensure that the valve and the sheath are tightly connected." there is no evidence that this event was related to a device defect or malfunction.Mating of the crosscut valve assembly and sheath hub was done and tensile forces applied; the crosscut valve assembly and sheath hub remained mated even with the force applied.The exact cause of the reported event cannot be definitively determined based on the available information.Mw5075055.
 
Event or Problem Description
A user facility medwatch 5075055 was received by the fda and was received by terumo on february 26, 2018 and reported the following."during peripheral intervention procedure, the detachable valve from terumo destination sheath came apart from the sheath.The patient lost approx.50 to 100cc of blood loss before the problem was identified and corrected.The detachable valve is twisted on and tightened before the procedure but frequently the valve will not stay secure and spontaneously comes off during prolonged procedures.This has happened several times in the past and it may result in a significant amount of blood loss and potentially life threatening situations.Due to the clinical significance of this issue, we respectfully request that the fda investigate the problem.".

Brand Name
PINNACLE DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7296416
Report Number1118880-2018-00007
Device Sequence Number19071733
Product Code DYB
UDI-Device Identifier00389701008837
UDI-Public00389701008837
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K080415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberN/A
Device Catalogue Number54-64501
Device Lot NumberVP20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date02/26/2018
Supplement Report FDA Received Date03/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight160